Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 24, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 27, 2001, 1:44 PM EDT for McIntosh County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2001, 1:44 PM EDT (17:44 UTC)
- Expired
- May 27, 2001, 2:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 115 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 1:50 PM EDT | Hail 1 | Darien, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 271744 SVRCHS GAC191-271830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 144 PM EDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCINTOSH COUNTY IN SOUTHEAST GEORGIA. * UNTIL 230 PM EDT. * AT 141 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTHWEST OF DARIEN...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DARIEN. ARDICK. MERIDIAN. VALONA. QUARTER SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3136 8161 3123 8146 3150 8118 3164 8132 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:09 AM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 27, 10:09 AM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1009 AM EDT SUN MAY 27 2001 S/WV CURRENTLY MOVG THRU THE MIDLANDS OF SC AND ERN GA WILL BE OFF THE COAST BY MID-AFTN. VIS SATLT SHOWING PATCHY AC MOVG THRU THE CWA. WILL UPDATE FCST TO GO P/CLOUDY. BLV SKIES WILL CLEAR OUT OVER THE AREA DURING THE AFTN. TEMPS LOOK FINE. WILL TWEAK WINDS SLIGHTLY BASED ON CURRENT OBS. SCATTERED LIGHT SHRA OVER THE MIDLANDS EARLIER HAVE DISSIPATED AND WILL KEEP POPS OUT AS 12Z CHS SOUNDING NOT VERY CONDUCIVE FOR PCPN WITH PLENTY OF DRY AIR IN PLACE AND A DECENT CAP JUST ABV H7. IF AN ISOLD SHRA POPS...WILL COVER WITH A SHORT TERM FCST. CWF...LIGHT OFFSHORE WINDS THIS MORNING WILL BECOME S TO SW OVER THE SOUTH CAROLINA WATERS AND S TO SE GEORGIA WATERS. WITH THE TIGHTER PRES GRADIENT REMAINING INLAND TDA...WILL CONTINUE TREND OF SPEEDS BLO 15 KT WITH 1 TO 3 FT SEAS. FCSTID = 20 CHS 89 66 88 67 / 10 10 30 30 SAV 90 65 89 66 / 10 10 20 30 CHL 88 73 86 75 / 10 10 30 30 NBC 88 67 87 67 / 10 10 30 30 RBW 88 65 86 64 / 10 10 30 30 .CHS... GA...NONE. SC...NONE. TJR
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.